Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Brown Discharge From Vagina
|jwl28 - Fri Nov 04, 2005 12:09 am||
My girlfriend has been taking birth control for about 6 months now. For the first time, about 10 days before her cycle, she experienced a brown discharge from her vagina. She isn't really experiencing any bad pain, just seems to be very tender. We had intercourse the night before it happened. She also took a Lactovaginal pill as well. She's been discharging for 4 days now. We are starting to worry and are on the virge of seeing a doctor. Any help would be greatly appreciated. If I've left out any other information you need to know, feel free to ask. Thanks.
|Shannon Morgan, CMA - Fri Nov 04, 2005 2:57 pm||
Dark brown vaginal discharge is actually old blood - it can happen midcycle and/or right before menstruation. Hormonal birth control can and commonly does cause/increase spotting, especially if within the first 6 months of starting it.
If it continues or is bothersome, she should call her doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.